Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 321, NWS Nashville, TN

October 19, 2004Davidson County, Wilson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Oct 19, 2004, 12:40 AM CDT for Davidson County, Wilson County, Tennessee. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 19, 2004, 12:40 AM CDT (05:40 UTC)
Expired
Oct 19, 2004, 1:30 AM CDT
In force
50 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

Counties Davidson County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 16 km from the middle of the area, began a volume at 05:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 18, 10:55 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 5.7 hours before the alert went out and 3 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2004-10-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 501 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2004-10-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 558 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
501 J/kg
Mixed-layer CIN
-126 J/kg
Mixed-layer LCL
627 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
558 m²/s²
0-3 km storm-relative helicity
651 m²/s²
Significant tornado parameter
0.9
Supercell composite
16.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 190540 CCA
SVRBNA
TNC037-189-190630-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING CORRECTION
NATIONAL WEATHER SERVICE NASHVILLE TN
1230 AM CDT TUE OCT 19 2004

CORRECTION FOR SPELLING

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN DAVIDSON COUNTY IN TENNESSEE
  CENTRAL WILSON COUNTY IN TENNESSEE

* UNTIL 130 AM CDT

* AT 1230 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED ALONG A
  LINE EXTENDING FROM SOUTHERN DAVIDSON AND INTO SOUTHERN WILSON COUNTIES.
  THESE SEVERE STORMS WILL MOVE EAST AT 45 MPH.

* SEVERE THUNDERSTORMS WILL MOVE NEAR...
  RURAL HILL...BELINDA CITY AND WATERTOWN.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 3615 8697 3601 8701 3601 8606 3622 8612

$$

31

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 18, 11:20 PM CDT, 1 hour 20 minutes earlier.

Area forecast discussion, Oct 18, 11:20 PM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1120 PM CDT MON OCT 18 2004

.DISCUSSION...
IR SATELLITE DATA SHOWS BACKBUILDING INTO SOUTHERN ARKANSAS LATE
THIS EVENING...FAVORED AREA FOR ADDITIONAL STORM DEVELOPMENT WITH
UPPER JET CONFIGURATION. JUST A MATTER OF TIME BEFORE IT PROPAGATES
INTO MIDDLE TENNESSEE.

NEW TORNADO WATCH SENT AT 1100 PM CDT COVERS MOST OF MIDDLE
TENNESSEE...WEST OF THE PLATEAU. ADDITIONAL WEATHER PROBLEM APPEARS
TO BE FLASH FLOODING. FLASH FLOOD WARNINGS IN A FEW NORTHWEST MIDDLE
TENNESSEE COUNTIES AT PRESENT...AND WILL BE EXPANDING EAST.

&&

.BNA WATCHES/WARNINGS/ADVISORIES...NONE.

&&

04
Hazardous weather outlook, Oct 18, 5:30 AM CDT, 19 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT MON OCT 18 2004

TNZ005>011-022>034-056>066-075-077>080-093>095-191030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT MON OCT 18 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT
A WARM FRONT MOVING ACROSS THE REGION TODAY COULD BRING A FEW
SEVERE THUNDERSTORMS TO NORTH MIDDLE TENNESSEE TODAY...AND POSSIBLY
TONIGHT AS WELL. SEVERE THUNDERSTORMS MAY CONTAIN LARGE HAIL AND
OR DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A FRONTAL BOUNDARY WILL MOVE TO AND POSSIBLY ACROSS MIDDLE TENNESSEE
ON TUESDAY. THIS COUPLED WITH A PASSING UPPER LEVEL JET WILL BRING
THE CHANCE OF A FEW SEVERE THUNDERSTORMS TO ALL OF THE AREA ON
TUESDAY. SEVERE THUNDERSTORMS MAY CONTAIN LARGE HAIL AND DAMAGING
WINDS.

EVEN THOUGH SCATTERED THUNDERSTORMS REMAIN IN THE FORECAST OFF AND
ON WEDNESDAY THROUGH SUNDAY...THE PROBABILITY OF WIDESPREAD
HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS MAY BE NECESSARY
TODAY THROUGH TUESDAY.

07

In the hours before

Local storm report, Oct 18, 9:22 PM CDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
922 PM CDT MON OCT 18 2004

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0921 PM     HAIL             HOHENWALD               35.55N 87.56W
10/18/2004  0.75 INCH        LEWIS              TN   AMATEUR RADIO

&&

MED
Local storm report, Oct 18, 9:28 PM CDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
928 PM CDT MON OCT 18 2004

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0928 PM     HAIL             HOHENWALD               35.55N 87.56W
10/18/2004  0.88 INCH        LEWIS              TN   AMATEUR RADIO

&&

MED
Special weather statement, Oct 18, 9:37 PM CDT, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
937 PM CDT MON OCT 18 2004

TNZ005>007-022>027-190330-
BENTON-CHEATHAM-DAVIDSON-DICKSON-HOUSTON-HUMPHREYS-MONTGOMERY-
ROBERTSON-STEWART-
937 PM CDT MON OCT 18 2004

WEATHER GETTING SERIOUS IN WESTERN MIDDLE TENNESSEE AT THIS HOUR.
IF YOU LIVE IN BENTON...HOUSTON AND STEWART COUNTIES...YOU ARE
UNDER A TORNADO WARNING UNTIL 10 PM. A SEVERE THUNDERSTORM WARNING
IS IN EFFECT FOR HUMPHREYS UNTIL 1030 PM.

THE LINE OF SEVERE THUNDERSTORMS EXTENDS FROM EASTERN STEWART
COUNTY DOWN THROUGH NORTHERN BENTON COUNTY BACK INTO WESTERN
TENNESSEE NORTH OF JACKSON. THE THUNDERSTORMS WERE MOVING EAST
AT 35 MPH.

THE MOST SEVERE PART OF THE LINE WAS IN NORTHERN BENTON COUNTY
WHERE A STRONG WET DOWNBURST WAS INDICATED BY DOPPLER WEATHER RADAR
AT 935 PM. ROTATION CONTINUES TO BE A CONCERN IN THE WARNED COUNTIES.
IF LIVE IN THE WARNED COUNTIES MOVE INDOORS AND TAKE COVER NOW.

BOYD
01
Local storm report, Oct 18, 11:04 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1104 PM CDT MON OCT 18 2004

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1101 PM     HAIL             WAVERLY                 36.09N 87.79W
10/18/2004  0.88 INCH        HUMPHREYS          TN   TRAINED SPOTTER

&&

BOYD
Local storm report, Oct 18, 11:25 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1125 PM CDT MON OCT 18 2004

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1121 PM     FLASH FLOOD      5 N CHARLOTTE           36.26N 87.35W
10/18/2004                   DICKSON            TN   AMATEUR RADIO

            SIX TO TWELVE INCHES DEEP WATER ON HWY 48 NEAR KILLIAN
            SPRINGS ROAD

&&

MED
Local storm report, Oct 18, 11:56 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1156 PM CDT MON OCT 18 2004

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1154 PM     FLASH FLOOD      2 S NASHVILLE           36.14N 86.78W
10/18/2004                   DAVIDSON           TN   AMATEUR RADIO

            MAJOR FLOODING AT HWY 70 SOUTH AND OLD HARDING ROAD

&&

MED

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 18, 8:22 PM CDTSevere Thunderstorm WarningOHXPerry, Wayne23 min
Oct 18, 8:30 PM CDTTornado WarningOHXPerry, Wayne30 min
Oct 18, 8:38 PM CDTSevere Thunderstorm WarningOHXBenton, Houston, Humphreys, Stewart52 min
Oct 18, 8:57 PM CDTTornado WarningOHXBenton, Houston, Stewart63 min
Oct 18, 9:00 PM CDTTornado WarningOHXHickman, Lewis, Perry, Wayne30 min
Oct 18, 9:30 PM CDTTornado WarningOHXLewis, Maury45 min
Oct 18, 9:35 PM CDTSevere Thunderstorm WarningOHXHumphreys55 min
Oct 18, 9:55 PM CDTTornado WarningOHXHouston, Humphreys65 min
Oct 18, 10:16 PM CDTSevere Thunderstorm WarningOHXMaury29 min
Oct 18, 10:22 PM CDTSevere Thunderstorm WarningOHXLewis, Perry, Wayne23 min
Oct 18, 10:27 PM CDTTornado WarningOHXDickson48 min
Oct 18, 10:40 PM CDTFlash Flood WarningOHXBenton, Houston, Humphreys, Montgomery2 hr
Oct 18, 10:57 PM CDTSevere Thunderstorm WarningOHXBenton, Humphreys48 min
Oct 18, 11:13 PM CDTSevere Thunderstorm WarningOHXRutherford, Williamson32 min
Oct 18, 11:13 PM CDTSevere Thunderstorm WarningOHXDickson47 min
Oct 18, 11:20 PM CDTSevere Thunderstorm WarningOHXCheatham55 min
Oct 18, 11:25 PM CDTFlash Flood WarningOHXCheatham, Davidson, Dickson3 hr
Oct 18, 11:30 PM CDTSevere Thunderstorm WarningOHXDavidson60 min
Oct 19, 12:09 AM CDTFlash Flood WarningOHXHickman2 hr
Oct 19, 12:12 AM CDTTornado WarningOHXDickson, Hickman, Williamson33 min
Oct 19, 12:19 AM CDTSevere Thunderstorm WarningOHXBenton, Humphreys56 min
Oct 19, 12:29 AM CDTSevere Thunderstorm WarningOHXMaury, Rutherford, Williamson31 min
Oct 19, 12:32 AM CDTSevere Thunderstorm WarningOHXDavidson, Wilson58 min
Oct 19, 12:38 AM CDTTornado WarningOHXHickman, Humphreys, Perry22 min
Oct 19, 12:41 AM CDTFlash Flood WarningOHXWilliamson2 hr
Oct 19, 1:01 AM CDTSevere Thunderstorm WarningOHXBedford, Cannon, Coffee, Hickman, Marshall, Maury and 3 more29 min
Oct 19, 1:35 AM CDTSevere Thunderstorm WarningOHXRutherford25 min
Oct 19, 1:38 AM CDTSevere Thunderstorm WarningOHXMaury, Williamson22 min
Oct 19, 1:48 AM CDTTornado WarningOHXMaury27 min
Oct 19, 1:54 AM CDTFlash Flood WarningOHXRutherford2 hr
Oct 19, 2:01 AM CDTSevere Thunderstorm WarningOHXCannon, Rutherford29 min
Oct 19, 2:07 AM CDTSevere Thunderstorm WarningOHXWilson38 min
Oct 19, 2:17 AM CDTTornado WarningOHXMarshall, Maury28 min
Oct 19, 2:21 AM CDTFlash Flood WarningOHXDavidson3 hr
Oct 19, 2:40 AM CDTFlash Flood WarningOHXLawrence, Wayne3 hr
Oct 19, 2:50 AM CDTFlash Flood WarningOHXWilliamson115 min
Oct 19, 2:51 AM CDTSevere Thunderstorm WarningOHXGiles, Lawrence24 min
Oct 19, 2:56 AM CDTTornado WarningOHXCoffee, Wayne34 min
Oct 19, 3:08 AM CDTFlash Flood WarningOHXHickman, Perry2 hr
Oct 19, 3:28 AM CDTTornado WarningOHXGiles32 min
Oct 19, 3:52 AM CDTFlash Flood WarningOHXBedford, Coffee2 hr
Oct 19, 4:12 AM CDTFlash Flood WarningOHXGrundy2 hr
Oct 19, 4:35 AM CDTSevere Thunderstorm WarningOHXWayne25 min
Oct 19, 4:54 AM CDTFlash Flood WarningOHXGiles3 hr
Oct 19, 4:58 AM CDTSevere Thunderstorm WarningOHXLawrence, Wayne32 min
Oct 19, 5:45 AM CDTFlash Flood WarningOHXLawrence, Wayne2 hr
Oct 19, 6:00 AM CDTFlash Flood WarningOHXBedford, Coffee2 hr
Oct 19, 6:31 AM CDTFlash Flood WarningOHXGrundy119 min
Oct 19, 7:30 AM CDTFlash Flood WarningOHXBedford, Coffee, Giles, Grundy, Lawrence, Marshall and 1 more3 hr
Oct 19, 11:40 AM CDTFlash Flood WarningOHXGiles, Lawrence3 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.